Alert archive / California / Small Craft Advisories in 2022
Small Craft Advisory 28, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Mar 9, 2022, 2:53 AM PST. It took effect at Mar 9, 2022, 6:00 PM PST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2022, 2:53 AM PST (10:53 UTC)
- In effect from
- Mar 9, 2022, 6:00 PM PST
- Expired
- Mar 9, 2022, 8:30 PM PST
- In force
- 3 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
977 WHUS76 KEKA 091053 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 253 AM PST Wed Mar 9 2022 PZZ450-091900- /O.CAN.KEKA.SC.Y.0027.000000T0000Z-220310T0800Z/ /O.NEW.KEKA.SC.Y.0028.220310T0200Z-220310T0800Z/ Pt St George to Cape Mendocino out 10 nm- 253 AM PST Wed Mar 9 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT PST TONIGHT... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 4 to 7 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 6 PM this evening to midnight PST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-091900- /O.EXT.KEKA.SC.Y.0027.000000T0000Z-220310T1700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 253 AM PST Wed Mar 9 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST THURSDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 5 to 7 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 AM PST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-091900- /O.EXT.KEKA.SC.Y.0027.000000T0000Z-220310T2000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 253 AM PST Wed Mar 9 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PST THURSDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until noon PST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-091900- /O.CON.KEKA.SC.Y.0027.000000T0000Z-220310T1100Z/ Cape Mendocino to Pt Arena out 10 nm- 253 AM PST Wed Mar 9 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY... * WHAT...Northwest winds 15 to 25 kt with occasional gusts up to 35 kt this afternoon and seas 5 to 8 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 AM PST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
498 WHUS76 KEKA 091629 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 829 AM PST Wed Mar 9 2022 PZZ450-100030- /O.CON.KEKA.SC.Y.0028.220310T0200Z-220310T0800Z/ Pt St George to Cape Mendocino out 10 nm- 829 AM PST Wed Mar 9 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT PST TONIGHT... * WHAT...North winds 10 to 20 kt with gusts up to around 25 kt and seas 4 to 8 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 6 PM this evening to midnight PST tonight. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-100030- /O.CON.KEKA.SC.Y.0027.000000T0000Z-220310T1100Z/ Cape Mendocino to Pt Arena out 10 nm- 829 AM PST Wed Mar 9 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and seas 5 to 9 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 AM PST Thursday. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-100030- /O.CON.KEKA.SC.Y.0027.000000T0000Z-220310T1700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 829 AM PST Wed Mar 9 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 5 to 9 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 AM PST Thursday. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-100030- /O.CON.KEKA.SC.Y.0027.000000T0000Z-220310T2000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 829 AM PST Wed Mar 9 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST THURSDAY... * WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 5 to 9 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until noon PST Thursday. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
340 WHUS76 KEKA 092230 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 230 PM PST Wed Mar 9 2022 PZZ470-100630- /O.EXT.KEKA.SC.Y.0027.000000T0000Z-220310T2000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 230 PM PST Wed Mar 9 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PST THURSDAY... * WHAT...North winds 15 to 20 kt with gusts up to around 25 kt and seas 5 to 9 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until noon PST Thursday. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-100630- /O.CON.KEKA.SC.Y.0028.220310T0200Z-220310T0800Z/ Pt St George to Cape Mendocino out 10 nm- 230 PM PST Wed Mar 9 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT PST TONIGHT... * WHAT...North winds 15 to 20 kt with gusts up to around 25 kt and seas 5 to 9 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 6 PM this evening to midnight PST tonight. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-100630- /O.CON.KEKA.SC.Y.0027.000000T0000Z-220310T1100Z/ Cape Mendocino to Pt Arena out 10 nm- 230 PM PST Wed Mar 9 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 9 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 AM PST Thursday. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-100630- /O.CON.KEKA.SC.Y.0027.000000T0000Z-220310T2000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 230 PM PST Wed Mar 9 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST THURSDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 10 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until noon PST Thursday. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
878 WHUS76 KEKA 100430 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 830 PM PST Wed Mar 9 2022 PZZ450-100530- /O.CAN.KEKA.SC.Y.0028.000000T0000Z-220310T0800Z/ Pt St George to Cape Mendocino out 10 nm- 830 PM PST Wed Mar 9 2022 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ PZZ455-101100- /O.CON.KEKA.SC.Y.0027.000000T0000Z-220310T1100Z/ Cape Mendocino to Pt Arena out 10 nm- 830 PM PST Wed Mar 9 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 AM PST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-101230- /O.CON.KEKA.SC.Y.0027.000000T0000Z-220310T2000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 830 PM PST Wed Mar 9 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST THURSDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 5 to 7 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until noon PST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-101230- /O.CON.KEKA.SC.Y.0027.000000T0000Z-220310T2000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 830 PM PST Wed Mar 9 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST THURSDAY... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 6 to 7 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until noon PST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 8, 7:37 PM PST, 7 hours 16 minutes earlier.
Area forecast discussion, Mar 8, 7:37 PM PST, 7 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
National Weather Service Eureka CA
737 PM PST Tue Mar 8 2022
.SYNOPSIS...Cold morning temperatures will remain likely across
interior valleys Wednesday, and especially Thursday morning.
Otherwise, breezy winds are expected through the middle of the
week. In addition, light rain will be possible over Del Norte
County Wednesday morning and afternoon, with widespread beneficial
rain becoming increasingly probable Saturday through early next
week.
&&
.UPDATE...Added a frost advisory to zone 112 in southern Mendocino
county. Dewpoints are in the upper 20s in the Anderson Valley and
temperatures are dropping quickly making it likely that frost will
develop in some of the colder valleys. MKK
&&
.PREV DISCUSSION... /issued 242 PM PST Tue Mar 8 2022/
SYNOPSIS...Cold morning temperatures will remain likely across
interior valleys Wednesday, and especially Thursday morning.
Otherwise, breezy winds are expected through the middle of the
week. In addition, light rain will be possible over Del Norte
County Wednesday morning and afternoon, with widespread beneficial
rain becoming increasingly probable Saturday through early next
week.
DISCUSSION...A tight northwesterly surface pressure gradient was
yielding gusty afternoon winds across NWRN CA. In addition, high
temperatures were several degrees cooler compared to Monday. Winds
are forecast to relax slightly at sea level and across interior
valleys tonight, which will aid in boundary layer decoupling and
another period of frost/freeze conditions Wednesday morning. Gusty
north-northwest winds are then forecast to redevelop Wednesday
afternoon. In addition, a minor upper disturbance is forecast to
pivot south-southeast across the region during Wednesday. That
feature will aid in modest deep-layer moistening that will
support a 10 to 20 percent chance of very light rain over Del
Norte and far northern Humboldt County Wednesday morning and
afternoon.
The previously mentioned upper impulse moving south across NRN CA
Wednesday morning/afternoon will exit across the Great Basin
Wednesday night. A cold dense airmass will then spread south
across the region and aid in the development of 35-45 mph east-
northeast ridgetop winds Wednesday night through Thursday morning.
In addition, a stable surface airmass developing across interior
valleys as well as sea-level coastal locations will favor cold
Thursday morning lows in the 20s to low 30s. Additional freeze
/hard-freeze products will be probable as a result.
Otherwise, an upper ridge positioned over the NERN PAC is forecast
to shift inland and deamplify during Friday. That will be followed
by the passage of an upper-level shortwave trough during Saturday.
A surface frontal boundary associated with the trough will aid in
widespread beneficial rainfall Saturday afternoon into the
evening. Quasi-zonal flow is forecast to occur going into early
next week, which will leave NWRN CA exposed to moist onshore flow
and additional frontal passages that will favor potentially
heavier rainfall Monday and Tuesday.
Garner
AVIATION...Mostly VFR conditions will prevail at all terminals
this afternoon and evening as high clouds pass over Northwest
California. Brief drops to MVFR will be possible tonight along the
coast as some patchy mist will likely develop. Winds will be
gusty the next several afternoons along the coast and across
interior ridges. Otherwise, some drizzle will be possible during
the early morning hours up in Del Norte County.
MARINE...Northerlies will continue to increase over the coastal
waters today, with some localized gusts to around 35 knots
possible south of Cape Mendocino this afternoon and Wednesday
afternoon. Overall coverage of these gusts does not warrant a Gale
Warning at this time. Steep, short-period seas will also continue
to build as these northerlies increase, topping out around 8 to 9
feet in the southern waters. A couple of smaller west to
northwest swells will impact the coastal waters during the next
several days. Winds and seas will start to ease around midday on
Thursday. Strong southerlies will be possible ahead of an approach
cold front starting early Saturday morning, particularly over the
northern waters.
FIRE WEATHER...A cold dense airmass spreading south across the
Great Basin will cause east-northeast winds to gust up to 40 mph
across exposed ridges in Mendocino and Lake Counties Wednesday
evening into Thursday morning. In addition, a critically dry
airmass will spread across the region...particularly during
Thursday afternoon, with relative humidity values falling into the
teens and single digits. Locally elevated fire weather conditions
will be possible across the ridges of Lake and Mendocino Counties
as a result.
Garner
BEACH HAZARDS...A large swell is forecast to bring higher surf
to the beaches of Northwest California late on the 14th through
the afternoon hours of the 15th. Latest ENP guidance suggests surf
heights of 20 to 23 feet will be possible.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Freeze Warning from 11 PM this evening to 9 AM PST
Wednesday for CAZ109-113-114.
Hard Freeze Warning from 11 PM this evening to 9 AM PST
Wednesday for CAZ110-111.
Frost Advisory from 11 PM this evening to 9 AM PST
Wednesday for CAZ103-112.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 3 AM PST Thursday for PZZ455-470-
475.
Small Craft Advisory until midnight PST Wednesday night for
PZZ450.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Mar 8, 2:08 PM PST, 12 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 208 PM PST Tue Mar 8 2022 CAZ101-102-104>108-112-115-092215- Coastal Del Norte-Del Norte Interior-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- Northern Trinity-Southern Trinity-Southwestern Mendocino Interior- Southern Lake- 208 PM PST Tue Mar 8 2022 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ109-113-114-092215- Mendocino Coast-Southeastern Mendocino Interior-Northern Lake- 208 PM PST Tue Mar 8 2022 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST WEDNESDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Freeze Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A Freeze Warning is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ110-111-092215- Northwestern Mendocino Interior-Northeastern Mendocino Interior- 208 PM PST Tue Mar 8 2022 ...HARD FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST WEDNESDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Hard Freeze Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A Hard Freeze Warning is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ103-092215- Northern Humboldt Coast- 208 PM PST Tue Mar 8 2022 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST WEDNESDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Frost Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A Frost Advisory is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 2:06 PM PST | Freeze Warning | EKA | Del Norte, Humboldt, Mendocino | 19 hr |
| Mar 9, 2:06 PM PST | Hard Freeze Warning | EKA | Lake, Mendocino | 19 hr |
Nearby
Small Craft Advisories in California, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.